Females: Early menopause or prednisone tapering problem/side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vidoska
Regular Member


Date Joined Sep 2007
Total Posts : 37
   Posted 2/18/2008 6:03 AM (GMT -7)   

I am soooooooooo confused, depressed and in panic. My last period was 22 days late although my periods used to be regular, every 28 days (the only exception is when I start to flare, but only 10 to 15 days late). Usually I have light periods that last only a few days, but with last period  I had  rather heavy bleeding for 7 days. Few days ago, I started to experience hot flashes, sweating, nighttime hot flashes, shift from feeling very hot to feeling chilled. I have disrupted sleep, my sleep is less restful, if I fall asleep I wake up every hour of two. And, of course, mood swings ....

Now I taper prednisone 5mg. Next week I will see my doctor. I am worried because my CRP is positive and I don't feel well, my knees are killing me, which, curiously enough, is usually a sign that I am flaring.

 

I am profoundly sad because I hope that one day I might have a baby.

Please help me with any comment, experience, suggestion ...

 


38 years old female, Dx'd July '06, Crohn's collitis and terminal ileitis,

Used Meds: Cipro, Flagyl, Sulfasalazine, 5ASA, 5ASA Enemas, Probiotics,B12 and Iron shots, blood transfusion, Urbason 60mg, Prednisone 20mg - Irigography, X-Ray Intesinal Passage, Colonoscopy in April 06, July 06, Hospitalized - Symptoms long before diagnozed (diarrhea, weight lost, fatigue, exhaustion, pain, subfebrile temperature, joint pain, especially knees)

Current meds: probiotics, prednisone tapering 30mg, sulfasalazine 3x1g, B12 shots, folic acid, omeprazole, xanax 2x0,25mg, alternative: royal jelly, tea mixture,

No surgery so far- History of Graves-Basedow disease in 1995


jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1131
   Posted 2/18/2008 7:43 AM (GMT -7)   
I have personally had all of those side effects from prednisone. I was 24 at the time, so I knew it had to be the meds, but I was like crap..... now I know why my mother is screaming about this all the time! =o)
 
 


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 2/18/2008 8:15 AM (GMT -7)   
vidoska, I would not jump right to menopause, the steroids could be causing some of your problems. I would see a OBGYN though and let them know you want to have a baby. Maybe you and a dr. can come up with a plan.

good luck!
Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort (take zofran for nausea now)

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Also have Arthritis, and feel like I am falling apart sometimes...


gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4095
   Posted 2/18/2008 8:50 AM (GMT -7)   
I agree with karen..prednisone is known to cause hot flashes, and once you taper off of it you may return to your normal cycles. Definitely check with your OB, but try not to panic.
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares


map lady
Regular Member


Date Joined Feb 2008
Total Posts : 154
   Posted 2/18/2008 9:48 AM (GMT -7)   

I also had cycle problems from prednisone, mine weren't as severe though, possibly because I was also taking birth control pills at the same time.  I'm  pretty sure if it wasn't for that I would have grown even more facial hair than I got, and had my boobs totally disappear, so yay for estrogen in a pill!  I didn't see any of those in your medication list, so it's very likely that you are just having your cycle messed up by the prednisone playing with your hormone balance, and getting some form of estrogen increase (or further prednisone decrease) ought to help with that.  I was all back to normal with the girl stuff and the face hair after about 4 weeks of no prednisone, if that helps.

As far as your symptoms, I have that exact same stuff happen whenever I am on prednisone, with the hot flashes and night sweats (all my clothes get completely soaked!) and difficulty sleeping (hard to sleep when you're wet) and sore/stiff knees.  It also makes my teeth hurt really bad, and when I was on prednisone for 6 weeks straight, it even started to mess up my vision.  After about a week with no prednisone everything was totally fine except I was still sweating a lot, and my eyes didn't quite work right.  That took about 2 more weeks for those things to stop completely, and in the meantime I was just reallllllllly tired from no predinsone.

Hope you feel better soon, and do go see your OB/GYN, they ought to help you feel better woman-wise even sooner :)


vidoska
Regular Member


Date Joined Sep 2007
Total Posts : 37
   Posted 2/20/2008 12:34 AM (GMT -7)   
Thank you all very much, I really appreciate your replies. I wanted to know if prednisone could cause these side effects, because I did not have it before.

38 years old female, Dx'd July '06, Crohn's collitis and terminal ileitis,

Used Meds: Cipro, Flagyl, Sulfasalazine, 5ASA, 5ASA Enemas, Probiotics,B12 and Iron shots, blood transfusion, Urbason 60mg, Prednisone 20mg - Irigography, X-Ray Intesinal Passage, Colonoscopy in April 06, July 06, Hospitalized - Symptoms long before diagnozed (diarrhea, weight lost, fatigue, exhaustion, pain, subfebrile temperature, joint pain, especially knees)

Current meds: probiotics, prednisone tapering 30mg, sulfasalazine 3x1g, B12 shots, folic acid, omeprazole, xanax 2x0,25mg, alternative: royal jelly, tea mixture,

No surgery so far- History of Graves-Basedow disease in 1995


sanfran
Regular Member


Date Joined Jul 2007
Total Posts : 56
   Posted 2/20/2008 10:32 AM (GMT -7)   
I also had similar side affects when tapering from Prednisone. Start documenting your symptoms and I bet you will find a correlation of their onset with your tapering schedule. For me, everything peaked about 2-3 days after I tapered down my dosage.

Good luck and I hope you feel better soon.
Dx with Crohn's Colitis July 2007
37 yr old working Mom with two beautiful little girls (2 and 4)
Prednisone (fingers crossed), 75 mg Mercaptopurine (6MP), 4.8g Asacol, Nortriptyline (30 MG), Imitrex and Ambien as needed
Other stuff: probiotics and folic acid

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:07 PM (GMT -7)
There are a total of 2,732,239 posts in 301,004 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
349 Guest(s), 12 Registered Member(s) are currently online.  Details
scifigal2k, sheepguy, MA10, MustangSally52, Artist Mark, Gear, mpost, donarusel, JackH, snowboat, Malone26, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer